A recent Cochrane review has found that serious adverse events occur for about 1% of children and adolescents treated with Ritalin.
Hallucinations and other psychotic symptoms have been reported after methylphenidate (Ritalin) treatment for ADHD.
The study results suggest that experiences of childhood trauma impact the development of symptoms associated with psychosis.
The perspectives of the voice-hearers featured in the research underscore that stigma and negative perceptions of voice hearing present significant obstacles within early intervention programs.
In a commentary piece, Ben Alderson-Day and Nev Jones discuss the AVATAR therapy research for psychosis and propose further questions.
After a few weeks it became clear to me the complete lack of comprehension that I faced as a person claiming to have been cured of psychosis. Being a schizophrenic claiming to no longer suffer from schizophrenia only made me seem more schizophrenic due to the current culture of psychiatry.
From RTÉ: A recent study found that over 4 percent of all people have experienced hallucinations, which is far more than had previously been thought. Contrary...
Stimulant medications like Ritalin and Adderall, often prescribed to treat children diagnosed with ADHD, are known to cause hallucinations and psychotic symptoms. Until recently these adverse effects were considered to be rare. A new study to be published in the January issue of Pediatrics challenges this belief, however, and finds that many more children may be experiencing psychotic symptoms as a result of these drugs than previously acknowledged.
The results of epidemiological studies of the prevalence of hallucinations strongly imply that psychosis exists on a spectrum, according to the Scientific American. This suggests “that the standard treatment for a psychotic episode might be due for an overhaul.”